Eyes Burning on Trikafta

Mkos1980

New member
Hello, Ive been on Trikafta since Dec 4th and prob a few days in I started having burning sensation on my eyes and a slight redness. Sort of like cutting an onion but on a really small scale. Its been the same everyday since then. I feel 100% and zero side effects except for this. Any thoughts? I mentioned it to my doc and its the first shes heard of it. My apt in next wed the 19th which is the first one since starting and she said well discuss it then.
 

kenna2

Member
Do you have sinus issues on top of CF? Trikafta cleans out all that too so I'm wondering if that might be part of it. Have you tried some eye drops at all for relief?
 

PeterXC

New member
Hey there Mkos,
I've had the strange occurence of my eyes watering (like I am crying) in the middle of the night and yes also some irritation during the day. The caveat would be that I live in an exceedingly dry climate so maybe some of the irritation is natural.
 

Ratatosk

Administrator
Staff member
Could be a correlation between sinuses, tear ducts, etc. No CF here, but I have sinus issues and have had plugged tear ducts, dry eyes in which my eyes will water uncontrollable. Eye doctor recommends warm compresses to open things up. Seems to help....
 

MariposaNicole

New member
Not burning, but consistent watering! I couldn't figure out why it was happening all the time lately, but it does coincide with my start of Trikafta, so that might be the culprit.
 

erock77

Member
Hey Mkos, I'm having similar effects. Started Trikafta in early December. It's not really painful, but my eyes often feel sore, like they're dry or tired. I've also had odd energy fluctuations. super energetic the first week, and between tired and normal since. Lung impact has been amazing though.
 

Ratatosk

Administrator
Staff member
Again, ds had initial symptoms which went away, but he did use my contact rewetting drops. As someone myself who has issues with dry eyes (no cf) it does help to use warm compresses to help open those tiny tear ducts that may be plugged. My eye doctor suggested doing this
 

bharison

Member
Age 73. Not diagnosed until 2010. Have been on Trikafta for 3 months. I have experience some burning in the eyes and eyes watering, particulary when I go outdoors even though I wear sun glasses. I had cataract surgery in 2017. I was on Kalydeco for 5 years before Trikafta.
 

Printer

Active member
Age 80 dx at age 47. I have had cataract surgery in both eyes. I had the same burning. I scrub my eyes with baby shampoo when I am in the shower and use eye drops upon occasion. This has cleared it up.
 

windex125

New member
I as well hvg been having watery itchy eyes - I was supposed to hv cataract surgery in March but it got cancelled - I also hv a eye disease called Pterygium which I am going for the surgery hopefully the next 2 weeks - he said after 2 mts. we can do the cataracts - but I still suspect the Trikafta has a bit to do with it
 

windex125

New member
it states me as a new member but I've been a member for over 10yrs - I just hv not been getting on - now I want to know how everyone is doing with the new med
 

Imogene

Administrator
Oh Windex! So glad you are back. Of course you are a LONG TIME member...I will report this mistake to Jim. Best of luck with your eye surgery and prayers for a successful recovery!
 

ljberk

New member
Also listing me as a new member! LIke Windex, I have been here on and off for years. I LOVE THIS FORUM, btw.
 

Mkos1980

New member
8 months on it now and I will say 80% of the burning has subsided. No issues and I have been med fee since June. No pills no nothing except Trikafta and Creon.
 
Top